Alert archive / Maine / Wind Chill Advisories in 2021
Wind Chill Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Feb 11, 2021, 3:00 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Feb 12, 2021, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 3:00 PM EST (20:00 UTC)
- In effect from
- Feb 12, 2021, 12:00 AM EST
- Expired
- Feb 12, 2021, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WWUS41 KCAR 112000 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 300 PM EST Thu Feb 11 2021 MEZ001-003-004-010-120900- /O.NEW.KCAR.WC.Y.0003.210212T0500Z-210212T1400Z/ Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis- Including the cities of Fort Kent, Frenchville, Mount Katahdin, Clayton Lake, Blanchard, Greenville, Baker Lake, Madawaska, Churchill Dam, Chamberlain Lake, Billy-Jack Depot, Baxter St Park, Monson, and Allagash 300 PM EST Thu Feb 11 2021 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Central Piscataquis, Northwest Aroostook, Northern Piscataquis and Northern Somerset Counties. * WHEN...From Midnight tonight to 9 AM EST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Sinko
3 follow-up statements
409 WWUS41 KCAR 120318 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 1018 PM EST Thu Feb 11 2021 MEZ001-003-004-010-121130- /O.CON.KCAR.WC.Y.0003.210212T0500Z-210212T1400Z/ Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis- Including the cities of Fort Kent, Frenchville, Mount Katahdin, Clayton Lake, Blanchard, Greenville, Baker Lake, Madawaska, Churchill Dam, Chamberlain Lake, Billy-Jack Depot, Baxter St Park, Monson, and Allagash 1018 PM EST Thu Feb 11 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Central Piscataquis, Northwest Aroostook, Northern Piscataquis and Northern Somerset Counties. * WHEN...Until 9 AM EST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ AStrauser
638 WWUS41 KCAR 120619 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 119 AM EST Fri Feb 12 2021 MEZ001-003-004-010-121400- /O.CON.KCAR.WC.Y.0003.000000T0000Z-210212T1400Z/ Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis- Including the cities of Fort Kent, Frenchville, Mount Katahdin, Clayton Lake, Blanchard, Greenville, Baker Lake, Madawaska, Churchill Dam, Chamberlain Lake, Billy-Jack Depot, Baxter St Park, Monson, and Allagash 119 AM EST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Central Piscataquis, Northwest Aroostook, Northern Piscataquis and Northern Somerset Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Cornwell
898 WWUS41 KCAR 121344 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 844 AM EST Fri Feb 12 2021 MEZ001-003-004-010-121445- /O.EXP.KCAR.WC.Y.0003.000000T0000Z-210212T1400Z/ Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis- Including the cities of Fort Kent, Frenchville, Mount Katahdin, Clayton Lake, Blanchard, Greenville, Baker Lake, Madawaska, Churchill Dam, Chamberlain Lake, Billy-Jack Depot, Baxter St Park, Monson, and Allagash 844 AM EST Fri Feb 12 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Wind chill temperatures will continue to rise through the morning. If you are planning to go outdoors, you will still need to dress warmly. $$ Nouhan
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 1:04 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 11, 1:04 PM EST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Caribou ME 104 PM EST Thu Feb 11 2021 .SYNOPSIS... Canadian arctic high pressure will slowly build across the region through Saturday. Low pressure will track well south of the region today into Friday. Another low is expected to track well south of the region Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... 1:04PM UPDATE...CAA clouds have developed with enough moisture aloft and upper level vorticity moving overhead. Also have seen light snow showers develop in the St. John Valley below the radar beam. Looking north from the office we can see the convective nature to the clouds with mostly Virga but some snowflakes making it to the ground. Added the mention of flurries in spots where snow is able to make it to the ground. The main story today is the winds continue to make it feel much colder with wind chills around 0F. Those winds have been causing some patchy blowing snow in portions of Aroostook county across the farmlands/fields as observed on numerous webcams. Opted to add patchy blowing snow to the grids as winds continue to gust to 25mph in many spots. The backdoor boundary and associated upper level trough is moving over the Gaspe Peninsula and will arrive this evening. No other major changes were made to the forecast. Previous Discussion... The main weather element today will be breezy conditions. This is associated with a tightening pressure gradient between low pres to the northeast and high pres over central Ontario. Wind increases quickly as mixing to about 850mb occurs, a fairly deep mixed layer for mid-winter. Luckily, most locations will have recovered a little from overnight lows before winds pick up. This will transition out of the Wind Chill Adv smoothly. Conditions remain dry minus a few flurries working their way into the St John Valley late this afternoon and evening. Backdoor front approaches from the north tonight, bringing more widely scattered snow showers to the St. John Valley. QPF is generally limited, so accums less than a inch are anticipated where sn showers are most prominent. With clouds moving in across the north, much of the region should take a break from minus teen overnight lows. Clear spots, mainly Bangor Region and Downeast, will see temps dip into the negative single digits for lows. However with winds only slackening a little into the overnight hours, kept these temps closer to 0. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Low pressure will remain near Newfoundland Friday through Friday night while high pressure gradually builds east toward the region. Generally expect mostly cloudy skies along with a slight chance/chance of snow showers across the north and mountains Friday into Friday night. Generally expect partly cloudy skies Downeast Friday into Friday night. High pressure will cross the region Saturday with mostly/partly cloudy skies north, partly cloudy Downeast. Low pressure will exit the Mid-Atlantic coast Saturday night. Clouds will increase early Saturday night. The northern edge of the precipitation shield from the low could bring a chance of snow to the region later Saturday night. High temperatures Friday/Saturday will remain at below normal levels. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The Mid-Atlantic low should track well south of the Gulf of Maine Sunday. Could still have a chance of snow early Sunday, with a chance of snow showers during the afternoon. Otherwise, skies will remain mostly cloudy Sunday. An upper level disturbance could bring a slight chance of snow showers early Monday. Otherwise, generally expect partly cloudy skies Monday with high pressure building toward the region late. High pressure crosses the region early Tuesday. Another low is expected to track northeast later Tuesday, though the exact track, intensity and timing remain uncertain. Impacts from this potential low will be dependent on the eventual track and intensity. At this time, the better snow chances Tuesday appear to be across Downeast areas with lesser chances across the north. The system exits across the Maritimes Wednesday. Dependent on the timing of the low, could still have a chance of snow early Wednesday with precipitation then tapering to snow showers. Temperatures will remain at below normal levels Sunday through Tuesday, with near normal level temperatures Wednesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Update for 18z TAFs NEAR TERM: No changes. All sites VFR today. -SHSN works into FVE and CAR this evening and overnight, with MVFR cigs possible. PQI may briefly touch MVFR overnight. Gusty west winds today, especially across the north, up to 25 kt. Winds slacken to around 15 kt overnight. LLWS possible at HUL from 19z-02z today into tonight. SHORT TERM: Friday...VFR/MVFR with a chance of snow showers north, VFR Downeast. West/northwest winds 10 to 15 knots with gusts up to 20 knots. Friday night...VFR/MVFR north with a slight chance of snow showers, VFR Downeast. West/northwest winds 5 to 10 knots. Saturday...VFR. West/northwest winds 10 to 15 knots. Saturday night...VFR early, then VFR/MVFR with a chance of snow. Light winds. Sunday...VFR/MVFR with a chance of snow. Light winds. Sunday night...VFR/MVFR with a slight chance of snow showers. Light winds. Monday...VFR/MVFR with a slight chance of snow showers. Light winds early, then west/northwest 15 to 20 knots. && .MARINE... NEAR TERM: SCA continues with wind gusts up to 30 kt today. Light freezing spray this afternoon with temperatures warming. Another period of moderate freezing spray tonight as temperatures fall amid remaining breezy conditions may require another advisory. SHORT TERM: Small craft advisory conditions possible early Friday, then again later Friday night into Saturday. Moderate freezing spray expected early Friday, then light freezing spray into the afternoon. Light to moderate freezing spray Friday night. Could also have a chance of snow later Saturday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ050>052. && Near Term...Cornwell/Sinko Short Term...Norcross Long Term...Norcross Aviation...Cornwell/Sinko/Norcross Marine...Cornwell/Sinko/Norcross
Hazardous weather outlook, Feb 11, 11:11 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1111 AM EST Thu Feb 11 2021 MEZ001>006-010-011-015>017-029>032-121615- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 1111 AM EST Thu Feb 11 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-121615- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1111 AM EST Thu Feb 11 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:51 PM EST | Heavy Freezing Spray Advisory | CAR | 16 hr |
Nearby
Wind Chill Advisories in Maine, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.